Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jul 17, 2009, 6:44 PM EDT for Harnett County, Johnston County, North Carolina. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2009, 6:44 PM EDT (22:44 UTC)
- Expired
- Jul 17, 2009, 7:00 PM EDT
- In force
- 16 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 33 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:50 PM EDT | TSTM WND DMG | 4 E Benson, NC | REPORT OF A TREE UPROOTED...28 INCHES IN DIAMETER...ALONG ALLENS CROSSROAD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 172244
TORRAH
NCC085-101-172300-
/O.NEW.KRAH.TO.W.0022.090717T2244Z-090717T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT FRI JUL 17 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER BENSON...OR 13 MILES EAST OF LILLINGTON...MOVING EAST
AT 40 MPH. NUMEROUS TREES HAVE BEEN DOWNED WITH THIS STORM. THIS IS
A DANGEROUS STORM... TAKE SHELTER IN AN INTERIOR ROOM IMMEDIATELY.
* LOCATIONS IMPACTED INCLUDE...
FOUR OAKS...
BENSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
BUILDING IN A SMALL ROOM SUCH AS A CLOSET...BATHROOM OR AN INTERIOR
HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING
DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
IF IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A
STRONG BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT. COVER YOUR HEAD WITH YOUR HANDS TO PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3533 7862 3547 7861 3550 7825 3530 7829
3529 7830
TIME...MOT...LOC 2242Z 270DEG 36KT 3541 7859
$$
BADGETT1 follow-up statement
000
WWUS52 KRAH 172307
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT FRI JUL 17 2009
NCC085-101-172315-
/O.EXP.KRAH.TO.W.0022.000000T0000Z-090717T2300Z/
HARNETT NC-JOHNSTON NC-
707 PM EDT FRI JUL 17 2009
...THE TORNADO WARNING FOR EXTREME EAST CENTRAL HARNETT AND SOUTHERN
JOHNSTON COUNTIES EXPIRED AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WEAKENED AND THE WARNING WAS
ALLOWED TO EXPIRE.
NUMEROUS TREES WERE REPORTED DOWN WITH THIS STORM EARLIER.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3533 7862 3547 7861 3550 7825 3530 7829
3529 7830
TIME...MOT...LOC 2244Z 270DEG 36KT 3539 7857
$$
BADGETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 17, 3:18 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 17, 3:18 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT FRI JUL 17 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND CROSS CENTRAL NORTH CAROLINA OVERNIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY... AND DRIFT EAST ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 251 PM FRIDAY... MOIST AND MODERATELY UNSTABLE AIR MASS COVERS ROUGHLY THE EASTERN HALF OF THE FORECAST AREA WHILE MID LEVEL WINDS HAVE INCREASED IN RESPONSE TO UPPER LEVEL JET ROTATING THROUGH LOWER OH VALLEY. IN ADDITION...MID LEVEL TROUGH LIFTING E-NE ACROSS THE SOUTHERN APPALACHIANS. ALSO...DECENT STRONG LOW LEVEL THETA-E ADVECTION OCCURRING OVER THE COASTAL PLAIN. THUS...APPEARS BEST PARAMETERS FOR SEVERE STORMS WILL LIE ALONG AND EAST OF HIGHWAY 1. FARTHER WEST...LOW LEVEL FLOW HAS VEERED TO A WESTERLY DIRECTION...ADVECTING SLIGHTLY MORE STABLE AIR INTO THE LOWER LAYERS. STILL CANNOT RULE OUT AN ISOLATED SEVERE STORM IN THE WESTERN PIEDMONT THROUGH 21Z. BEST UPPER LEVEL SUPPORT LIFT WELL NE OF CENTRAL NC AFTER 00Z. THUS...EXPECT MOST STORMS TO DIMINISH AFTER 00Z WITH ANY CONVECTION ISOLATED AND CONFINED TO FAR EASTERN PERIPHERY BY 02Z. SURFACE FRONT DOESNT CROSS REGION UNTIL 06Z-12Z. DUE TO LATER FROPA...MIN TEMPS MAY END UP BEING A FEW DEGREES WARMER DUE TO MIXING. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AS OF 306 PM... SURFACE FRONT WILL SLOW OVER THE COASTAL PLAIN BUT DEEP WESTERLY FLOW FLOW WILL ADVECT DRY...STABLE AIR OVER THE REGION. RESIDUAL MOISTURE IN THE LOWEST 8000 FT WILL RESULT IN FEW TO SCATTERED CU INT EH LATE MORNING THROUGH AFTERNOON HOURS BUT MOISTURE DOES NOT APPEAR DEEP ENOUGH NOR LIFT SUFFICIENT ENOUGH TO GENERATE SHOWERS. THUS WILL REMOVE SLIGHT CHANCE POPS FROM THE COASTAL PLAIN. MOS GUIDANCE TEMPS OF MID 80S NW TO 90 SE AGREE WITH LOW LEVEL THICKNESSES. SATURDAY NIGHT...WEAK SURFACE HIGH OVERHEAD BY SW FLOW ALOFT MAY ADVECT ENOUGH MOISTURE TO RESULT IN AREA OF CIRRUS. IF SKIES CLEAR OFF ENOUGH...CALM WINDS AND RELATIVELY DRY AIR NEAR THE SURFACE WILL RESULT IN MIN TEMPS 5-7 DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 100 PM FRIDAY... WHILE THE NAM AND EVEN THE GFS ARE PERSISTENT WITH KEEPING OVERALL CONDITIONS DRY SUNDAY A DIGGING UPPER TROUGH APPROACHING FROM THE WEST AND PRECIPITABLE WATER VALUES OF 1.5 INCHES COULD SUPPORT AN ISOLATED SHOWER OR THUNDERSTORM MAINLY IN THE EAST AND SOUTHEAST BUT ACTIVITY IF ANY SHOULD BE VERY LIMITED. WILL KEEP POPS OUT OF THE FORECAST FOR THURSDAY AFTERNOON BUT WILL KEEP A SLIGHT CHANCE IN FOR SUNDAY NIGHT INTO MONDAY MORNING AS THE UPPER TROUGH APPROACHES AND CONDITIONS DESTABILIZE A LITTLE. SEASONABLE HIGHS IN THE MID 80S STILL LOOK ON TRACK. SUNDAY NIGHT...THE NAM IS MORE AGGRESSIVE THAN THE GFS AND ECMWF REGARDING THE QPF AND LIFT SUNDAY NIGHT BUT ALL MODELS INCLUDING THE ECMWF INCREASE THE RAIN CHANCES AND QPF BY MONDAY. FOR NOW WILL KEEP JUST SLIGHT CHANCE POPS IN THE FORECAST FOR SUNDAY NIGHT INCREASING RAIN CHANCES BY MONDAY MORNING. TIMING OF THE NEXT SYSTEM COULD CAUSE POPS TO INCREASE SUNDAY NIGHT. UNSETTLED WEATHER PATTERN SHOULD BE IN PLACE FOR EARLY NEXT WEEK AS THE UPPER TROUGH DIGS SOUTH AND EVEN BECOMES NEGATIVELY TILTED ON THE NAM AND ECMWF BY LATE MONDAY. THE UPPER LEVELS WILL BE VERY SUPPORTIVE AS THE REGION FALLS INTO THE RIGHT ENTRANCE REGION OF A NORTH TO SOUTH ORIENTED 85+KT 250MB JET. THIS WILL PROVIDE ENHANCE UPPER DIVERGENCE. ALTHOUGH THERE ARE EXACT TIMING AND STRENGTH DIFFERENCES BETWEEN THE GFS AND THE ECMWF IN THE MID- LEVEL SHORTWAVES WE CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. A WEAK COASTAL TROUGH OR FRONTAL ZONE APPEARS TO MOVE INLAND AND SHOULD PROVIDE A FOCUS FOR SHOWERS AND STORMS WITH SUPPORT FROM THE UPPER TROUGH JUST TO THE WEST. SHORTWAVES ALOFT...PRESENCE OF THE FRONT...AND A PERSISTENT FETCH OFF OF THE ATLANTIC ALL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY INTO WEDNESDAY AND MOST LOCATIONS ACROSS THE AREA SHOULD RECEIVE PERIODIC RAINFALL. THE ECMWF REMAINS STRONGER THAN THE GFS WITH A NEGATIVELY-TILTED UPPER TROUGH MOVING THROUGH THE MID ATLANTIC LATE MONDAY INTO TUESDAY...AND IF THAT VERIFIES...IT IS QUITE POSSIBLE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL NEED TO BE RAISED INTO AT LEAST THE LIKELY CATEGORY FOR A PERIOD OR TWO FROM MONDAY AFTERNOON THROUGH TUESDAY. CONTRAST BETWEEN THE GFS AND ECMWF INCREASES DURING THE LATTER PART OF THIS PERIOD. WHILE THE GFS BUILDS HEIGHTS WEST FROM THE ATLANTIC ACROSS THE CAROLINAS DURING THE MIDDLE OF THE WEEK...THE ECMWF SUPPORTS MORE OF A PATTERN INDICATIVE OF RECENT DAYS WITH A RIDGE IN THE WEST AND A TROUGH ALOFT CLOSE TO THE ATLANTIC SEABOARD. THE RESULT BEING CONSISTENCY WITH THE CURRENT EXTENDED FORECAST SHOWING GENERALLY HIGHER CHANCES FOR SHOWERS WEDNESDAY AND THURSDAY EAST VERSUS WEST. BASED ON EXPECTED CLOUD COVER AND MOISTURE...HIGH TEMPERATURES SHOULD BE AT OR SLIGHTLY BELOW NORMAL... WITH LOWS AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 312 PM FRIDAY... SCATTERED CONVECTION WILL THREATEN KRDU...KRWI AND KFAY...ENDING FROM WEST TO EAST AFTER 22Z. BREEZY SW WINDS THIS AFTERNOON WILL DIMINISH WITH LOSS OF INSOLATION. SURFACE FRONT WILL DRIFT EAST ACROSS REGION BETWEEN 04Z-11Z. WINDS WILL VEER TO W-NW AFTER FROPA BUT WINDS SPEEDS GENERALLY LESS THAN 6 KTS. WEAK HIGH PRESSURE WILL BUILD INTO REGION SATURDAY AND SETTLE OVERHEAD SATURDAY NIGHT. RESIDUAL MOISTURE BELOW 800- FT WILL RESULT IN SCATTERED CU BETWEEN 14Z-23Z SATURDAY. HOWEVER...MOISTURE DOESNT APPEAR DEEP ENOUGH TO SUPPORT DEVELOPMENT OF SHOWERS. VFR CONDITIONS EXPECTED TO PERSIST THROUGH SUNDAY NIGHT. PERIODS OF MVFR CONDITIONS MAY OCCUR MONDAY THROUGH WEDNESDAY...MAINLY DUE TO CEILINGS AND FOG IN THE EARLY MORNING...AND SCATTERED CONVECTION IN THE AFTERNOON AND EARLY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...JO AVIATION...WSS
Hazardous weather outlook, Jul 17, 5:21 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 PM EDT FRI JUL 17 2009 NCZ011-027-028-042-043-075>078-086-088-089-182130- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-HOKE- CUMBERLAND-SAMPSON- 521 PM EDT FRI JUL 17 2009 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AS STORMS MOVE ACROSS THE AREA. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>010-021>026-038>041-073-074-083>085-182130- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- ANSON-RICHMOND-SCOTLAND- 521 PM EDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL CROSS SECTIONS OF CENTRAL NORTH CAROLINA...MAINLY EAST OF I-85. WINDS GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE POSSIBLE WITH THE SEVERE STORMS. IN ADDITION...THE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING STRIKES. DUE TO THE VERY MOIST AIR MASS IN PLACE...LOCALIZED FLOODING MAY ALSO OCCUR...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AS STORMS MOVE ACROSS THE AREA. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jul 17, 5:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG RALEIGH 35.81N 78.64W
07/17/2009 WAKE NC PUBLIC
2 TWENTY FOOT TREES UPROOTED AT EDENTON STREET AND
MCDOWELL STREET
&&
LEPAGANOSpecial weather statement, Jul 17, 5:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT FRI JUL 17 2009 NCZ040-075>077-172300- CHATHAM-HARNETT-LEE-MOORE- 559 PM EDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM...LEE...HARNETT AND MOORE COUNTIES THROUGH 700 PM EDT... AT 558 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM SANFORD TO VASS...OR ALONG A LINE EXTENDING FROM SANFORD TO 11 MILES NORTHEAST OF SOUTHERN PINES...MOVING EAST AT 40 MPH. SOME LOCATIONS WHICH WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE SEMINOLE...PINEVIEW...TIMBERLAKE...AND LILLINGTON. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. SMITH
Local storm report, Jul 17, 6:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ESE ROUGEMONT 36.22N 78.93W
07/17/2009 DURHAM NC PUBLIC
A ONE MILE STRETCH ALONG HWY 501 AT RED MOUNTAIN ROAD TO
THE INTERSECTION OF MOORES MILL ROAD HAS NUMEROUS TREES
UPROOTED AND SNAPPED OFF...SOME 4 FEET IN DIAMETER
&&
LEPAGANOLocal storm report, Jul 17, 6:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ESE ROUGEMONT 36.22N 78.93W
07/17/2009 DURHAM NC PUBLIC
A ONE MILE STRETCH ALONG RED MOUNTAIN ROAD FROM THE
INTERSECTION OF HWY 501 TO THE INTERSECTION OF MOORES
MILL ROAD HAS NUMEROUS TREES UPROOTED AND SNAPPED
OFF...SOME 4 FEET IN DIAMETER
&&
LEPAGANOSpecial weather statement, Jul 17, 6:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT FRI JUL 17 2009 NCZ041-042-172315- JOHNSTON-WAKE- 617 PM EDT FRI JUL 17 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE AND JOHNSTON COUNTIES THROUGH 715 PM EDT... AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLAYTON...OR ABOUT 12 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 40 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FLOWERS...EMIT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. PAGANO
Local storm report, Jul 17, 6:25 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT FRI JUL 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 WSW WILSON 35.71N 77.99W
07/17/2009 E0.75 INCH WILSON NC LAW ENFORCEMENT
PENNY SIZE HAIL AT NC-42 AND LAMM ROAD
&&
LEPAGANOThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 35 min |
| Jul 17, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 35 min |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 46 min |
| Jul 17, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 51 min |
| Jul 17, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 32 min |
| Jul 17, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 46 min |
| Jul 17, 3:26 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 38 min |
| Jul 17, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 50 min |
| Jul 17, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 29 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| Jul 17, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 68 min |
| Jul 17, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 50 min |
| Jul 17, 6:33 PM EDT | Tornado Warning | RAH | Harnett, Johnston | 27 min |
| Jul 17, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Johnston, Sampson | 48 min |
| Jul 17, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Jul 17, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 56 min |
| Jul 17, 7:59 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.